MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN CER INSERTER 54MM GRIPPER; EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC US PINN CER INSERTER 54MM GRIPPER; EXTRACTION INSTRUMENTS
Catalog Number 221810054
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received,loan received with a pinnacle inserter broken.The product was not returned to medtech orthopaedics, however photos were provided for review.See attachments pièce cassée 3,pièce cassée 2,piece cassée 1.The photo investigation revealed that [ 221810054,pinn cer inserter 54mm gripper] had broken.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was (confirmed) as the observed condition of the (pinn cer inserter 54mm gripper) would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended user error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent an unknown procedure on (b)(6) 2024.The loan kit was received with a pinnacle inserter broken.This did not interfere with the surgery.The cotyl implanted was not a 54 size.There was no immediate patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.Corrected: d2a.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: loan received with a pinnacle inserter broken.This did not interfere with the surgery.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed one prong broken from the pinn cer inserter 54mm gripper.Broken fragment was not returned for evaluation.Additionally, device had signs of usage.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like usage of excessive force while trialing or by assembling the device in a misaligned position.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the pinn cer inserter 54mm gripper would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINN CER INSERTER 54MM GRIPPER
Common Device Name
EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20846043
Report Number1818910-2024-24854
Device Sequence Number8100161
Product Code HXO
UDI-Device Identifier10603295457220
UDI-Public(01)10603295457220(10)ABG33889
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221810054
Device Lot NumberABG33889
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer12/05/2024
01/14/2025
01/29/2025
02/13/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date12/09/2024
01/17/2025
01/31/2025
02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown